The U.S. Food and Drug Administration announced a third blood pressure medication recall over concerns the contaminated drug might cause cancer.
Sandoz Inc. is voluntarily recalling losartan potassium hydrochlorothiazide tablets because the pills could contain an impurity N-nitrosodiethylamine (NDEA). The substance is a probable human carcinogen, according to the International Agency for Research on Cancer.
Losartan affected by the recall are 100 milligram/25 milligram tablets with the lot number JB8912. The contaminated medication was not distributed before Oct. 8.
Patients who are currently taking this medication are advised to speak with their doctor before stopping use, because the risk of going off of the medication might be greater than the possible cancer risk, according to the Nov. 8 recall notice. Patients with questions about the recall can contact Sandoz Inc. at 800-525-8747 or email email@example.com.
Prior to calling our office, patients are instructed to contact their pharmacy to see if their medication is affected. If the drug is affected, please call the office and speak with a nurse for direction.
For additional information on the recall from the FDA, click here.